Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 56, NWS Lake Charles, LA

June 5, 2005Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 5, 2005, 4:12 PM CDT for Vernon Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 4:12 PM CDT (21:12 UTC)
Expired
Jun 5, 2005, 4:49 PM CDT
In force
37 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1758 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 052112
SVRLCH
LAC115-052215-
/O.NEW.KLCH.SV.W.0056.050605T2112Z-050605T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
412 PM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON PARISH IN WEST CENTRAL LOUISIANA

* UNTIL 515 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SLAGLE...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   HUTTON BY 440 PM CDT
   KURTHWOOD BY 445 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3114 9323 3114 9302 3136 9300 3137 9329

$$
1 follow-up statement
000 
WWUS54 KLCH 052149
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 PM CDT SUN JUN 5 2005

LAC115-052158-
/O.CAN.KLCH.SV.W.0056.000000T0000Z-050605T2215Z/
VERNON LA-
448 PM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR VERNON PARISH IS CANCELLED...

THIS STORMS HAS WEAKEN AND IS NO LONGER SEVERE.

LAT...LON 3114 9323 3114 9302 3136 9300 3137 9329

$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:42 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 5, 2:42 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT SUN JUN 5 2005

.DISCUSSION...MCV MOVING ACROSS SE TX COMBINING WITH VERY UNSTABLE ATMOSPHERE
TO FIRE UP SOME STRONG TSTM ACTIVITY MAINLY EAST OF THE SABINE RIVER AND
NORTH OF 1-10. LAPS DATA SHOWING CAPES IN THE 3000-3500 J/KG RANGE...
FORTUNATELY SHEAR PROFILES ARE NOT CONDUCIVE FOR WIDESPREAD SEVERE WX.
HOWEVER WITH VERY UNSTABLE ATMOSPHERE...CANNOT RULE OUT THE CHANCE OF PULSE
TYPE SEVERE THROUGH EARLY EVENING. WILL HAVE HIGHEST POPS OVER NE ZONES (50%)
AND THEN WILL TAPER OFF AFTER MIDNIGHT.

GFS WANTS TO KEEP THE SHORTWAVE OVER THE ERN PORTIONS OF OUR AREA
FOR THE NEXT COUPLE OF DAYS WITH RELATIVELY HIGH POPS...HOWEVER THE NAM
MOVES IT FURTHER TO THE EAST BUT STILL KEEPS RATHER HIGHER MOISTURE LEVELS
OVER LA ZONES. WILL CALL FOR DECENT CHANCE OF POPS OVER ERN ZONES
WITH DECREASING CHANCES TO THE WEST INTO SE TX ZONES.

MOISTURE LEVELS BEGIN TO DECREASE BY MIDWEEK INTO THE LATTER PORTIONS OF THE
WEEK SO LOOKS LIKE ONLY SLIGHT CHANCE OF POPS IN STORE. LOTS OF UNCERTAINTIES
FOR NEXT WEEKEND AS TROPICAL MOISTURE POOLING IN THE CARIB COULD AFFECT
THE AREA...BUT WILL NOT HIT IT TOO HARD JUST YET.

&&

.AVIATION...TSTMS DEVELOPING OVER SOUTH-CENTRAL AND SOUTHWEST LOUISIANA WILL
LIKELY AFFECT KAEX AND KLFT THROUGH THE AFTERNOON TAPERING OFF THROUGH
LATE EVENING. LESS CHANCE OF TSTMS AT KLCH AS MOST OF THE ACTIVITY APPEARS
TO BE NORTH OF THE AREA. KBPT LOOKING GOOD AS ACTIVITY SHOULD STAY NORTH
AND EAST OF THE TERMINAL.

&&

.MARINE...BERMUDA HIGH RIDGING INTO THE AREA WILL CONTINUE AN ONSHORE
FLOW THROUGH THE PERIOD. SLIGHT CHANCE OF TSTMS WILL EXIST THRU THE
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  89  76  87 /  20  30  10  30
KBPT  75  90  75  91 /  20  30  10  30
KAEX  73  90  73  89 /  50  40  20  40
KLFT  73  88  73  88 /  40  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

WILEY
Hazardous weather outlook, Jun 5, 5:27 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 AM CDT SUN JUN 5 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
061026-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED SHOWERS WILL MOVE FROM THE COASTAL WATERS INTO THE
MARSHES NEAR THE COAST BEFORE DISSIPATING EARLY THIS MORNING. ONLY A
FEW STRAY THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. NO SEVERE
WEATHER IS EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AIRMASS THUNDERSTORMS ARE EXPECTED EACH DAY. THE MOST FAVORABLE DAY
FOR RAIN LOOKS TO BE TUESDAY. NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

11

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.